New Jersey, 2006Lightning Strike in New Jersey, July 22, 2006
July 22, 2006 · NWS OKX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 22, 2:03 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 22, 2:03 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
303 PM EDT SAT JUL 22 2006
.NEAR TERM (REST OF THIS AFTERNOON THROUGH TONIGHT)...
SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES NOW IN EFFECT FOR
VIRTUALLY ALL OF THE CWA EXCEPT FAR EASTERN SECTIONS.
DESPITE CLOUDINESS...TEMPS IN NYC AND NORTHEAST NJ ARE ALMOST NEAR
THE 12Z OKX SOUNDING CONVECTIVE TEMP OF 82 SO WE ARE GETTING CLOSE
TO PRIMED FOR SEVERE WX. GIVEN DEEP LAYER EFFECTIVE SHEAR OF 30-35
KT...MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS VIA SMALL BOWING
SEGMENTS...BUT THERE COULD BE AN ISOLATED SUPERCELL CAPABLE OF
PRODUCING A TORNADO GIVEN CURRENT 0-1 KM SHEAR OF 15-20 KT...0-3 KM
CAPE APPROACHING 1OO J/KG AND LOW LCL OF 600 METERS PER SPC
MESOANALYSIS...NOT QUITE AS ROBUST AS THE INGREDIENTS ON JULY 12TH
BUT CLOSE ENOUGH TO GIVE US CONCERN. CURRENTLY WATCHING CELLS ALONG
EASTERN EDGE OF CLEAR SLOT/PSEUDO WARM FRONT MOVING INTO NORTHWEST
NJ...WHICH HAVE SHOWN SOME SUPERCELL CHARACTERISTICS AS OF 230 PM.
MAIN SHOW MAY COME TOWARD EVENING WITH STORMS DEVELOPING IN CLEAR
SLOT FROM ABE-BWI OR VIA CONVECTION ALONG COLD FRONT IN CENTRAL PA.
WE ARE ALSO CONCERNED ABOUT POTENTIAL FOR FLASH FLOODING TONIGHT
WITH VERY MOIST AIRMASS IN PLACE WITH PWAT AROUND 2 INCHES...
STEERING FLOW ALIGNED NEARLY PARALLEL WITH APPROACHING COLD FRONT
AND MBE VECTORS DECREASING TO UNDER 10 KT AS LLJ INTENSIFIES.
AREAL QPF OF 1-2 INCHES WITH SOME AREAS CHIMING IN AT 4 INCHES WHERE
TRAINING TAKES PLACE NOT OUT OF THE QUESTION...ESPECIALLY FROM NYC
INTO THE LOWER HUDSON VALLEY.
SPECIAL 18Z SOUNDING WAS LAUNCHED TO GIVE US A BETTER HANDLE ON
NEAR-STORM ENVIRONMENT THROUGH TONIGHT.
LOW LIFTS TO THE NORTH LATE TONIGHT...WITH THE TRAILING COLD FRONT
PUSHING SLOWLY ACROSS THE TRI-STATE AREA. RAIN CHANCES WILL SLOWLY
DIMINISH FROM WEST TO EAST FROM LATE EVENING ON.
&&
.SHORT TERM (SUNDAY THROUGH TUESDAY)...THERE COULD BE A CHANCE OF
MORNING SHOWERS THROUGHOUT WITH COLD FRONT PLODDING ALONG JUST EAST
OF THE AREA AND UPPER TROUGH YET TO PASS THROUGH...HAVE ALSO
LINGERED THIS CHANCE INTO THE AFTERNOON ACROSS FAR EASTERN LONG
ISLAND AND CT. FAIR/DRY WX TO FOLLOW FOR SUN NIGHT INTO TUE AS HIGH
PRESSURE BUILDS IN FROM THE WEST...WITH TEMPS NEAR OR JUST A TOUCH
ABOVE NORMAL BUT WITH MORE COMFORTABLE HEAT INDICES AS DEWPOINTS
DROP INTO THE UPPER 50S AND LOWER 60S...MUCH LOWER THAN OUR CURRENT
MUGGY LOWER 70S.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...SURFACE RIDGING MOVES
OFFSHORE EARLY IN THE PERIOD...ALLOWING A SOUTHERN STREAM SHORTWAVE
AND ASSOCIATED WEAK WARM FRONT/FRONTAL WAVE TO LIFT NORTH ALONG THE
EAST COAST WED INTO WED NIGHT...BRINGING CHANCE OF SHOWERS/TSTMS.
BERMUDA HIGH TEMPORARILY REASSERTS ITSELF IN THE WAKE OF THIS WAVE
ON THU...BUT THEN YET ANOTHER COLD FRONT DROPS SOUTH TOWARD THE AREA
AND STALLS NEARBY FOR FRIDAY INTO SATURDAY. THE UPSHOT OF ALL THIS
IS A CONTINUATION OF WARM AND HUMID CONDITIONS...WITH CHANCES OF
CONVECTION ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.
&&
.HYDROLOGY...FLASH FLOOD WATCH WAS ISSUED FOR MOST OF THE CWA EXCEPT
FAR EAST PORTION THROUGH TONIGHT. AREAL QPF OF 1-2 INCHES WITH LOCAL
AMOUNTS OF UP TO 4 INCHES WILL BE ENOUGH TO CAUSE FLASH FLOODING
ESPECIALLY GIVEN MOIST AIRMASS IN PLACE WITH PWAT NEAR 2 INCHES...
ANTECEDENT WET CONDITIONS IN NYC AND NORTHEAST NJ...AND POTENTIAL
FOR TRAINING STORMS GIVEN COLD FRONT ALIGNMENT WITH UPPER FLOW AND
MBE VECTORS DECREASING TO UNDER 10 KT AS LOW LEVEL JET STRENGTHENS
INTO THIS EVENING.
AFTER THIS...QUIET FOR THE SHORT TERM BUT WILL HAVE TO KEEP ANOTHER
CLOSE EYE ON APPROACHING SOUTHERN STREAM SHORTWAVE AND ASSOCIATED
WEAK WARM FRONT/FRONTAL WAVE ON WED...AND COLD FRONT STALLING NEAR
OR JUST NORTH OF THE AREA ON FRI/SAT.
&&
.AVIATION...GENERALLY MVFR CIGS/VSBY WITH MOIST SOUTHERLY FLOW
ACROSS THE REGION INTERACTING WITH A STALLED FRONTAL BOUNDARY ACROSS
THE LOWER HUDSON VALLEY AND A FAIRLY INTENSE WAVE OF LOW PRES MOVING
NE THROUGH THE AREA. FIRST BATCH OF SHRA/EMBEDDED TSRA HAVE PUSHED
THROUGH ALL BUT KGON WITH IFR CIGS/VSBY. A PERIOD OF VFR CIGS/VSBY
POSSIBLE ACROSS WESTERN SECTIONS THIS AFTERNOON AS A CLEAR SLOT
TRIES TO MOVE UP FROM MID-ATLANTIC. TSTM THREAT WILL BE INCREASING
IN RESPONSE TO THE DIABATIC HEATING LATE THIS AFTERNOON...ESPECIALLY
ACROSS NYC/NJ TERMINALS AND N&W. CONVECTION THIS AFTERNOON/EVENING
COULD PRODUCE SOME STRONG WINDS WITH 50+ KT WIND GUSTS AND HEAVY
RAINS MAIN THREAT...BUT LARGE HAIL AND EVEN ISOLATED TORNADOES ARE
POSSIBLE. EXPECT IFR/LIFR CONDITIONS IN ANY HEAVY SHRA/STORMS. LOW
MVFR/IFR CONDITIONS TONIGHT AS COLD FRONT CRAWLS THROUGH THE REGION.
IMPROVING CONDITIONS FROM LATE MORNING/EARLY AFTERNOON SUNDAY AS
COLD FRONT MOVES THROUGH WITH WNW LOW-LEVEL FLOW AND DRIER AIR
SLOWLY ADVECTING IN.
&&
.MARINE...WITH GRADIENT TIGHTENING OVER ZONES...BOTH WINDS AND SEAS
WILL CONTINUE TO INCREASE. DO NOT BELIEVE WINDS WILL REACH GALES
OVER EASTERN LONG ISLAND SOUND AND THEREFORE HAVE DOWNGRADED THIS TO
A SMALL CRAFT ADVISORY. WILL KEEP THE GALE UP FOR ONLY MY FAR
EASTERN OCEAN ZONE TONIGHT. DURING SUNDAY...BOTH WINDS AND SEAS WILL
SUBSIDE AS THE FRONT MOVES THROUGH AND THE PRESSURE GRADIENT RELAXES.
EXPECT FAIRLY WIDESPREAD CONVECTION THROUGHOUT THE REGION THROUGH
TONIGHT...SOME MAY BECOME SEVERE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FOR CTZ005>007-009-010 UNTIL 6 AM SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ002>006-011 UNTIL 6 AM SUNDAY.
NY...FLASH FLOOD WATCH FOR NYZ067>078-080 UNTIL 6 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330 FROM 6 PM SATURDAY TO 9 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ335 FROM 8 PM SATURDAY TO 5 AM
SUNDAY.
...GALE WARNING FOR ANZ350 FROM 11 PM SATURDAY TO 7 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ350 UNTIL 11 PM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ353 UNTIL 1 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ355 UNTIL 9 AM SUNDAY.
&&
PUBLIC...GOODMAN/NV
HYDRO...GOODMAN
AVIATION...NV
RADAR...JST
UPPER AIR...TMHazardous weather outlook, Jul 22, 2:14 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
314 PM EDT SAT JUL 22 2006
CTZ005>007-009-010-NJZ002>006-011-NYZ067>078-080-230930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
314 PM EDT SAT JUL 22 2006
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE
VERY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED.
CTZ011-NYZ079-081-230930-
SOUTHERN MIDDLESEX-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
314 PM EDT SAT JUL 22 2006
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE
HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED.
CTZ008-012-230930-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
314 PM EDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE
GUSTY WINDS AND SMALL HAIL INTO THIS EVENING. SOME WILL ALSO
PRODUCE HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
ANZ350-230930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A GALE WARNING IS IN EFFECT AS SEAS WILL BUILD AND WINDS WILL
BEGIN TO GUST TO AROUND 35 KNOTS. IN ADDITION...NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE
NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL
INTO THIS EVENING. SOME WILL ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS VERY EARLY SUNDAY MORNING WILL DIMINISH AS HIGH
PRESSURE BUILDS IN FROM THE WEST. A SMALL CRAFT ADVISORY IS LIKELY
THROUGH MONDAY FOR SEAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ355-230930-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS
WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION
THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY STRONG
WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT INTO EARLY
SUNDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ353-230930-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
314 PM EDT SAT JUL 22 2006
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS
WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION
THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT THROUGH SUNDAY...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ338-230930-
NEW YORK HARBOR-
314 PM EDT SAT JUL 22 2006
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY
STRONG WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ330-230930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
314 PM EDT SAT JUL 22 2006
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST
TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME
OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. SOME WILL
ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY MAY CONTINUE INTO EARLY SUNDAY MORNING...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ335-230930-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
314 PM EDT SAT JUL 22 2006
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST
TO AROUND 25 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME
OF THESE STORMS MAY PRODUCE VERY STRONG WINDS AND HAIL. SOME WILL
ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 22, 3:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
458 PM EDT SAT JUL 22 2006
CTZ009-NYZ071-073-222145-
BRONX-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
458 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...FAIRFIELD AND WESTCHESTER COUNTIES...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERGENFIELD...AND MOVING NORTHEAST AT 30
MPH.
THIS STORM WILL BE...
NEAR YONKERS BY 505 PM.
NEAR NEW ROCHELLE BY 510 PM.
NEAR SCARSDALE BY 515 PM.
NEAR HARRISON BY 520 PM.
NEAR PORT CHESTER BY 525 PM.
NEAR STAMFORD BY 535 PM.
WINDS IN EXCESS OF 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ARE EXPECTED WITH
THIS STORM.
MALOIT
Special weather statement, Jul 22, 4:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
517 PM EDT SAT JUL 22 2006
NJZ003>005-NYZ069-222200-
BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-
517 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ESSEX...PASSAIC AND ROCKLAND COUNTIES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR NEAR LINCOLN PARK...AND
MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR WAYNE BY 525 PM.
NEAR PATERSON BY 530 PM.
NEAR PARAMUS BY 540 PM.
NEAR ORADELL BY 545 PM.
NEAR NORWOOD BY 555 PM.
6 MILES SOUTH OF NYACK BY 600 PM.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
MALOIT
Special weather statement, Jul 22, 4:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
533 PM EDT SAT JUL 22 2006
NYZ075-076-222215-
KINGS (BROOKLYN)-QUEENS-
533 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS
AND QUEENS COUNTIES...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAY RIDGE...OR NEAR VERRAZANO-NARROWS
BRIDGE...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR FLATBUSH BY 540 PM.
NEAR CROWN HEIGHTS BY 545 PM.
NEAR CANARSIE BY 550 PM.
NEAR OZONE PARK BY 555 PM.
NEAR KENNEDY AIRPORT BY 600 PM.
NEAR JAMACIA BY 605 PM.
WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.
MALOIT
Special weather statement, Jul 22, 4:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
533 PM EDT SAT JUL 22 2006
NYZ075-076-222215-
KINGS (BROOKLYN)-QUEENS-
533 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS
AND QUEENS COUNTIES...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAY RIDGE...OR NEAR VERRAZANO-NARROWS
BRIDGE...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR FLATBUSH BY 540 PM.
NEAR CROWN HEIGHTS BY 545 PM.
NEAR CANARSIE BY 550 PM.
NEAR OZONE PARK BY 555 PM.
NEAR KENNEDY AIRPORT BY 600 PM.
NEAR JAMAICA BY 605 PM.
WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.
MALOIT
Special weather statement, Jul 22, 4:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
556 PM EDT SAT JUL 22 2006
CTZ005-009-NYZ071-222245-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
556 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD AND WESTCHESTER COUNTIES...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCARSDALE...OR NEAR WHITE PLAINS...AND
MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE...
6 MILES NORTHWEST OF STAMFORD BY 610 PM.
NEAR NEW CANAAN BY 625 PM.
NEAR WILTON BY 630 PM.
NEAR GEORGETOWN BY 635 PM.
WINDS IN EXCESS OF 40 MPH...AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ARE POSSIBLE WITH THIS STORM.
MALOIT
Special weather statement, Jul 22, 5:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
600 PM EDT SAT JUL 22 2006
NJZ003>005-NYZ069-222245-
BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-
600 PM EDT SAT JUL 22 2006
...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ESSEX...PASSAIC AND ROCKLAND COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORADELL TO
FAIRFIELD...OR ALONG A LINE EXTENDING FROM BERGENFIELD TO LINCOLN
PARK...AND MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR TAPPAN BY 605 PM.
NEAR PATERSON BY 610 PM.
NEAR PARAMUS BY 620 PM.
NEAR ORADELL BY 625 PM.
WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.
MALOIT
Lightning, Bergen
- When
- July 22, 5:00 PM EST
- Where
- Bergen County, Montvale
- Deaths
- 2 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
Two teenagers were killed and two were injured when they were struck by lightning at Memorial Field in Montvale.The teens were playing soccer and were struck by lightning as they ran off the field during a heavy down pour. They suffered severe burns and trauma.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$100,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525799.